Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Patch of darker skin on my forhead, should i be worried ??

(17 Posts)
IllegallyBrunette Sat 12-Jul-08 11:54:52

It has been there for a while now, possibly a couple of years, but has become more noticable in the past few months, possibly because the sun caught my face.

When I first noticed it,I thought it was hair dye as it starts at my hair line and then comes down about an inch on to my forhead, but it definatly isn't hairdye.

Does anyone know what it is, or if |I should get it looked at ??

It is completely flat by the way and not itchy or anything like that, just darker than the rest of my face.

cornsilk Sat 12-Jul-08 11:57:04

That's normal pigmentation I'm sure. You can but cream to lighten patches of skin like this, Space NK sell something - I know someone who this happened to.

NoBiggyFinish Sat 12-Jul-08 11:57:59

Could it be where your skin has been damaged by the sun? I have some marks by my eyes - something to do with collagen??? Don't really notice in winter, but just general walking about in sun makes them darken noticeably.

IllegallyBrunette Sat 12-Jul-08 11:58:44

Thanks cornsilk, will have a look for the cream.

It isn't normally noticable, but now I have caught the sun it does show up quite a bit more and I am starting to get a bit paranoid about it.

SNoraWotzThat Sat 12-Jul-08 11:59:07

I know years ago, the that dark patches of skin pigmentation was a possible side effect from taking the pill. Not sure if that is still true or not.

IllegallyBrunette Sat 12-Jul-08 11:59:43

It's possible I suppose NoBiggy. I am no sun worhsipper, but then I am very lax about wearing sun protection too, although my foundation does have a certain amount of SPF in it.

IllegallyBrunette Sat 12-Jul-08 12:00:06

Ah I am on the pill.

Will go see if I can find instruction leaflet.

IllegallyBrunette Sat 12-Jul-08 12:01:24

Just googled the pill I am on, and it does list it as a side effect.

SNoraWotzThat Sat 12-Jul-08 12:03:45

If it is that sorry to say, if it is from the pill, it won't fade, I still have one on my leg about 2cm x 1cm in size. My sis got one near her cheek near her ear.

LaDiDaDi Sat 12-Jul-08 12:05:15

I have a large patch onmy forehead and some other bits on my cheeks, all pill related though it also came up lots when I was pregnant.

IllegallyBrunette Sat 12-Jul-08 12:05:22

Oh well, perhaps I should have a fringe cut then wink

So long as it isn't anything to worry about and it doesn't get any bigger or darker then I am fine with it I suppose.

SNoraWotzThat Sat 12-Jul-08 12:05:30

Mine hasn't got worse though once it appeared, it stayed the same colour and size. Looks like a small burn mark, couple of shades darker than your normal colour.

IllegallyBrunette Sat 12-Jul-08 12:06:50

Yep thats what mine is like SNora.

Oh well, will make my face slightly more interesting I suppose LOL.

cornsilk Sat 12-Jul-08 12:07:17

(try the cream! My friend did and hers went)

SNoraWotzThat Sat 12-Jul-08 12:08:12

snap, freckles, bumps, moles, scares, it all defines who we are.

emma1977 Sat 12-Jul-08 12:08:36

Sounds like chloasma, which as others have said occur more commonly when you have more circulating oestrogen (on the pill, pregnant, etc). The patches are harmless, but do get darker in the sun and don't tend to vanish completely. They are most common on the upper part of the face and around the eyes. I've got it on my cheeks- looks like I'm a bit grubby!

LisaLessLumpy Sun 13-Jul-08 08:26:22

I have this on my forehead too, near the hairline. It appeared after my latest pregnancy and looks darker after I have been in the sun, luckily its not too noticeable and foundation covers mine up, along with my hair. Hopefully it won't get any worse.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now